Musing on side effects

Did a bit of garden weeding this afternoon, and whilst my mind was empty I started thinking about side effects of medication (as ya do). My back ached and my feet hurt when I tried to kneel, I felt exhausted - and I felt cold even though the sun was shining. I thought back to the days when I'd have completed the little chore in 30 mins and then have gone on to mow the lawn. Today I've come back indoors for a cuppa and a 'sit down' - how pathetic!

I've tried so many BP meds I've lost count, and they've all had unacceptable side effects but my friend has been on the ones she was first offered 7 years ago - WHY?

Its amazing no-one's done a survey on this. Do people of a certain blood group/ethnicity/eye colour/etc react differently I ask? Does lifestyle, early years, heredity have any bearing? Such a study would seem more use to more people than an experiment I saw recently on TV to see whether you got wetter running or walking 20 yards through a shower of rain (the answer was - it made no difference).

I'm sooooo tired.

5 Replies

  • Tell me about it!! I was so fit 2 years ago before I went on Warfarin , since then my body has gone to pieces, my muscles have giveni in on my legs , can't do gardening cos can't bend down much, I'm going to ask to change on to something different also am thinking of having the electric shock thing to get my heart into a regular rhythm( can't think what it's called ) Yvonne

  • I know nothing much about warfarin, except that when I was a girl on a farm we used it for killing rats because it thinned their blood and they bled to death, so for obvious reasons you will have to be carefully monitored. I guess that means you have a problem with blood clotting, and by the sound of it an irregular heartbeat too.

    What led you to be prescribed this drug?

    I didn't know there was anything wrong with me because I felt perfectly fit and I was very active (only problem was a fragile back which I'd had since my children were born (50+ years ago). I controlled this with painkillers as and when needed.

    Then I developed gut problems and was diagnosed with coeliac disease (another story) and in amongst all the testing they discovered I had high BP. How were you diagnosed, if you felt fit before the warfarin.

    I developed a persistent dry irritating cough - so they changed my meds, and changed them again - and again - and so on for 15 years! I just gave up and carried on taking the pills. (Losartan and bisropol for the BP and ranitidine and omeprazole for the cough).

    I was a teacher, but had to retire early because I couldn't stop coughing - and you can't control a class if your eyes and nose are streaming during a coughing fit. I was 60, and ended up working for Asda. My husband moved into the spare room so he could get some sleep.

    I realised my repeat prescription was overdue for a reprisal by about 3 years(!) and went back for an assessment yesterday. I'd been taking my own BP and took my latest readings in with me (130 or 140/80) but in the surgery it was 190/90.

    She told me I'd tried every possible medication in the book, and that losartan couldn't be the problem because it metabolised in a different way to the others. So in other words - tough, carry on doing what we tell you and take the pills - I should have kicked up a fuss, I should have stamped my feet and insisted on a better investigation.

    ............... but I behaved like a wimp and came home with yet another handful of the same medication. I'm just too bushed and tired out to fight any more - I don't know where my oomph has gone.

    What next?

  • now thats an interesting idea ....... I wonder what the result could be ... there must be some that are settled on their medication and controlled ..........without the nasty side effects .......

  • I have just come home after spending th afternoon with a friend on amlopidine and who has no problems with it, she is also on simvastatin doxazozine, gabapentin and co codamol and has had two minor 'episodes' which I think she called ITAs(?).

    She considers her BP to be under control.

  • thankyou .......

You may also like...